Alert archive / Indiana / Gale Warnings in 2018
Gale Warning 7, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Apr 2, 2018, 10:28 PM EDT. It took effect at Apr 4, 2018, 2:00 AM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2018, 10:28 PM EDT (02:28 UTC)
- In effect from
- Apr 4, 2018, 2:00 AM EDT
- Expired
- Apr 4, 2018, 4:04 PM EDT
- In force
- 14 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
063 WHUS73 KIWX 030228 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1028 PM EDT Mon Apr 2 2018 LMZ043-046-031030- /O.UPG.KIWX.GL.A.0006.180404T0600Z-180404T1500Z/ /O.NEW.KIWX.GL.W.0007.180404T0600Z-180404T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1028 PM EDT Mon Apr 2 2018 ...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM EDT WEDNESDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 2 AM to 11 AM EDT Wednesday. The Gale Watch is no longer in effect. * WINDS...Northwest wind 10 to 20 knots with gusts up to 25 knots Tuesday evening. Winds increasing to up to 30 knots after midnight Tuesday night, with gusts to 40 knot gales through early Wednesday morning. * WAVES...Waves 3 to 6 feet Tuesday night building to 12 to 16 feet late Tuesday night, occasionally to 20 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
7 follow-up statements
493 WHUS73 KIWX 030853 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 453 AM EDT Tue Apr 3 2018 LMZ043-046-031700- /O.CON.KIWX.GL.W.0007.180404T0600Z-180404T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 453 AM EDT Tue Apr 3 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT WEDNESDAY... * WINDS...Northwest wind 10 to 20 knots with gusts up to 25 knots this evening. Winds increasing to up to 30 knots after midnight Tuesday night, with gusts to 40 knot gales through early Wednesday morning. * WAVES...Waves 3 to 6 feet Tuesday night building to 12 to 16 feet late Tuesday night, occasionally to 20 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
772 WHUS73 KIWX 031449 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1049 AM EDT Tue Apr 3 2018 LMZ043-046-032300- /O.CON.KIWX.GL.W.0007.180404T0600Z-180404T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1049 AM EDT Tue Apr 3 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT WEDNESDAY... * WINDS...Northwest wind 10 to 20 knots with gusts up to 25 knots this evening. Winds increasing to up to 30 knots after midnight Tuesday night, with gusts to 40 knot gales through early Wednesday morning. * WAVES...Waves 3 to 6 feet Tuesday night building to 12 to 16 feet late Tuesday night, occasionally to 20 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
288 WHUS73 KIWX 031934 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 334 PM EDT Tue Apr 3 2018 LMZ043-046-040345- /O.CON.KIWX.GL.W.0007.180404T0600Z-180404T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 334 PM EDT Tue Apr 3 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT WEDNESDAY... * WINDS...Northwest wind 10 to 20 knots with gusts up to 25 knots this evening. Winds increasing to up to 30 knots after midnight Tuesday night, with gusts to 40 knot gales through early Wednesday morning. * WAVES...Waves 3 to 6 feet Tuesday night building to 12 to 16 feet late Tuesday night, occasionally to 20 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
897 WHUS73 KIWX 040213 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1013 PM EDT Tue Apr 3 2018 LMZ043-046-041015- /O.CON.KIWX.GL.W.0007.180404T0600Z-180404T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1013 PM EDT Tue Apr 3 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT WEDNESDAY... * WINDS...Winds increasing to 25 knots after midnight, with gusts to 35 knot gales through early Wednesday morning. * WAVES...Building to 10 to 14 feet by early Wednesday morning, occasionally to 18 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
950 WHUS73 KIWX 040857 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 457 AM EDT Wed Apr 4 2018 LMZ043-046-041600- /O.EXT.KIWX.GL.W.0007.000000T0000Z-180404T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 457 AM EDT Wed Apr 4 2018 ...GALE WARNING NOW IN EFFECT UNTIL NOON EDT TODAY... * WINDS...Winds northwest to 30 knots, with gusts to 35 knot gales through this morning. * WAVES...10 to 16 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
067 WHUS73 KIWX 041458 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1058 AM EDT Wed Apr 4 2018 LMZ043-046-042200- /O.EXT.KIWX.GL.W.0007.000000T0000Z-180404T2200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1058 AM EDT Wed Apr 4 2018 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...Winds northwest 15 to 25 knots, with gusts to 35 knot gales through this afternoon. * WAVES...8 to 15 feet subsiding to 3 to 5 feet after midnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
911 WHUS73 KIWX 042004 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 404 PM EDT Wed Apr 4 2018 LMZ043-046-050415- /O.CAN.KIWX.GL.W.0007.000000T0000Z-180404T2200Z/ /O.NEW.KIWX.SC.Y.0020.180404T2004Z-180405T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 404 PM EDT Wed Apr 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 5 AM EDT Thursday. The Gale Warning has been cancelled. * WINDS...Winds northwest 15 to 25 knots decreasing to 10 to 20 knots. * WAVES...8 to 15 feet subsiding to 3 to 5 feet after midnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Apr 2, 7:33 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 2, 7:33 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
733 PM EDT Mon Apr 2 2018
.SYNOPSIS...
Issued at 245 PM EDT Mon Apr 2 2018
A dry and pleasant evening will give way to a rain showers and
drizzle overnight. A rumble of thunder is also possible later
tonight south of US 30. Low temperatures will drop into the upper
30s and low 40s. Periods of rain will continue on Tuesday, with
chances for thunderstorms increasing throughout the day. Isolated
strong to severe storms are also possible, with damaging winds
being the primary threat. Highs will range from the 40s and low
50s in the northwest to the 50s and even mid 60s southeast. Gusty
northwest winds will usher in chances for snow by late Tuesday
night. Lows will bottom out in the 30s. Wednesday will be cold and
blustery, with highs only reaching into the 30s and low 40s.
&&
.SHORT TERM...(This Evening through Wednesday)
Issued at 245 PM EDT Mon Apr 2 2018
Mid level shortwave trough over the Northern Rockies will translate
east through the North-Central US Tuesday and the Great Lakes/OH
Valley Tuesday Night. Ramping deep layer southwest flow on the
leading edge of associated height falls will send a warm front
north into central IN/OH/IL by later tonight, and to near US 24
by late morning Tuesday. This strengthening low level jet, in
tandem with a subtle/minor lead perturbation, will likely generate
an area of elevated convection along the sfc-850 mb portion of
the frontal slope later tonight into Tuesday morning. The bulk of
this activity will likely stay just south more toward
central/southern IN/OH. However, cannot rule out the north fringe
clipping our far southern southern zones (mainly south of US 24)
with heavy downpours and small hail given steepening mid level
lapse rates and relatively low freezing levels. Increasing
drizzle/fog/light rain shower chances otherwise for most
locations to the north of this elevated convection as theta-e
advection/isentropic ascent regime develops.
Interest mid afternoon through early evening on Tuesday will turn to
to the low chance for strong to severe surface-based convection near
and south of the system triple point. MLCAPE values looking likely
to push 500-1000 j/kg in warm sector as believe the more
ominous NAM is overdone regarding sfc dewpoints and boundary layer
heating. Deep layer/unidirectional shear appears favorable with 0-
6km shear magnitudes near 50 knots. This low CAPE/high shear
environment may favor a few discrete low-topped supercells
initially along the warm front, potentially followed by a more
organized squall line along the trailing cold front late aftn/eve.
Damaging winds and isolated tornadoes will be the primary
threats, with the highest probability for severe weather along and
southeast of US 24. This is a highly conditional/low confidence
threat given uncertainties on how the boundary layer/instability
will behave. It is also worth noting that the deeper forcing tied
to the main upper wave doesn't arrive until Tuesday evening which
could also limit convective growth/organization. A breezy warm
sector and rather sharp north to south temperature gradient will
be the story otherwise by Tuesday afternoon as deepening sfc low
tracks ene through far nw IN and lower MI.
Dry slot will bring an end to shower/storm chances from west to east
for a time Tuesday night. Much colder air and moisture within pivoting
deformation axis then wraps back through the lower Great Lakes
later Tuesday night into early Wednesday morning with chances for
snow and rain showers. Light snow accumulations cannot be ruled
out across nw IN/sw Lower MI thanks to weak lake enhancement.
&&
.LONG TERM...(Wednesday Night through Monday)
Issued at 245 PM EDT Mon Apr 2 2018
Unseasonably cold temperatures are expected for the second half of
the week through early next week. As far as precipitation chances
go...models continue to point to late Thursday/early Friday for
renewed rain/snow chances as a strong/deep pv anomaly releases
south-southeast through the Great Lakes from Central Canada. The
next Pacific origin wave then looks to bring additional chances
for more mixed precipitation later Sunday into Monday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 733 PM EDT Mon Apr 2 2018
Conditions will deteriorate overnight as warm/moist air advection
ramps up significantly ahead of approaching shortwave. MVFR
ceilings already approaching and expect IFR or lower by early Tue
morning as moderate rain spreads across the area and strong
inversion develops. Ceilings may drop below 500 ft around 12Z Tue
morning. Some elevated thunderstorms possible at KFWA during the
morning but better chances will be at the end of this TAF period
as cold front sweeps through. Given timerange and uncertainty this
far out...have not included any thunder mention at this point.
Could also be some marginal improvement in ceilings at KFWA
during the afternoon but will likely remain at least fuel
alternate with persistent IFR at KSBN further removed from the
warm sector.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from late Tuesday night through Wednesday morning for
LMZ043-046.
&&
SYNOPSIS...MCD/Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...AGD
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Apr 2, 2:58 PM EDT, 7 hours 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 258 PM EDT Mon Apr 2 2018 INZ020-022>027-032>034-OHZ024-025-031900- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Van Wert-Allen OH- 258 PM EDT Mon Apr 2 2018 This hazardous weather outlook is for portions of northern Indiana and northwest Ohio. .DAY ONE...This afternoon and Tonight A slight chance for thunderstorms exists late tonight. Hail to the size of nickels and locally heavy rainfall will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms are expected Tuesday, especially during the afternoon and early evening hours. Damaging winds, large hail and a non-zero chance of tornadoes exists with the strongest storms. Locally heavy rainfall remains possible Tuesday with lowland flooding and minor river flooding potentially becoming a threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight, but may be needed Tuesday afternoon and early evening. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-016-031900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam- 258 PM EDT Mon Apr 2 2018 /158 PM CDT Mon Apr 2 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...This afternoon and Tonight Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms are expected Tuesday, especially during the afternoon and early evening hours. Damaging winds, large hail and a non-zero chance of tornadoes exists with the strongest storms. Locally heavy rainfall remains possible Tuesday with lowland flooding and minor river flooding potentially becoming a threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight, but may be needed Tuesday afternoon and early evening. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:56 AM EDT | Special Weather Statement | IWX | Fulton | 34 min |
| Apr 3, 12:14 PM EDT | Areal Flood Advisory | IWX | Blackford, Jay | 3 hr |
| Apr 3, 1:44 PM EDT | Special Weather Statement | IWX | Allen | 31 min |
| Apr 3, 2:11 PM EDT | Special Weather Statement | IWX | Marshall, Pulaski | 34 min |
| Apr 3, 4:06 PM EDT | Special Weather Statement | IWX | Starke | 24 min |
| Apr 3, 4:29 PM EDT | Special Weather Statement | IWX | Saint Joseph | 31 min |
| Apr 3, 4:51 PM EDT | Special Weather Statement | IWX | Elkhart | 24 min |
| Apr 3, 6:12 PM EDT | Special Weather Statement | IWX | Cass, Fulton, Marshall, Pulaski, White | 33 min |
| Apr 3, 6:46 PM EDT | Special Weather Statement | IWX | Fulton, Kosciusko, Marshall | 44 min |
| Apr 3, 7:37 PM EDT | Special Weather Statement | IWX | Cass, Fulton | 23 min |
| Apr 3, 6:00 PM EDT | Special Weather Statement | IWX | Fulton, Williams | 45 min |
| Apr 3, 1:46 PM EDT | Special Weather Statement | IWX | Branch | 29 min |
| Apr 3, 4:54 PM EDT | Special Weather Statement | IWX | Cass | 36 min |
| Apr 3, 5:14 PM EDT | Special Weather Statement | IWX | Saint Joseph | 31 min |
| Apr 3, 5:41 PM EDT | Special Weather Statement | IWX | Branch, Hillsdale | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.